Affinization of Segre products of partial linear spaces

Document Type: Research Paper

Authors

Institute of Mathematics, University of Białystok, Ciołkowskiego 1M, 15-245 Białystok.

Abstract

Hyperplanes and hyperplane complements in the Segre product of partial linear spaces are investigated. The parallelism of such a complement is characterized in terms of the point-line incidence. Assumptions, under which the automorphisms of the complement are the restrictions of the automorphisms of the ambient space, are given.
An affine covering for the Segre product of Veblenian gamma spaces is established. A general construction that produces non-degenerate hyperplanes in the Segre product of partial linear spaces embeddable into projective space is introduced.

Keywords

Main Subjects


W. Bertram, Generalized projective geometries: general theory and equivalence with Jordan structures, Adv. Geom. 2 (2002), no. 4, 329--369.

W. Bertram, From linear algebra via affine algebra to projective algebra, Linear Algebra Appl. 378 (2004) 109--134.

G. Birkhoff and J. von Neumann, The logic of quantum mechanics, Ann. Math. (2) 37 (1936), no. 4, 823--843.

A. Blunck and H. Havlicek, On bijections that preserve complementarity of subspaces, Discrete Math. 301 (2005), no. 1, 46--56.

A.M. Cohen and E.E. Shult, Affine polar spaces, Geom. Dedicata 35 (1990) 43--76.

H. Cuypers, Affine Grassmannians, J. Combin. Theory, Ser. A 70 (1995) 289--304.

B. De Bruyn, Hyperplanes of embeddable Grassmannians arise from projective embeddings: a short proof, Linear Algebra Appl. 430 (2009), no. 1, 418--422.

J. Dieudonné, La Geometrie des Groupes Classiques, Springer-Verlag, Berlin, 1955.

J. Draisma and R. Shaw, Some noteworthy alternating trilinear forms, J. Geom. 105 (2014), no. 1, 167--176.

I.M. Gelfand, M.M. Kapranov and A.V. Zelevinsky, Discriminants, Resultants and Multidimensional Determinants, Birkhäuser, Boston, 1994.

J.I. Hall, Alternating forms and transitive locally grid geometries, European J. Combin. 28 (2007), no. 5, 1473--1492.

J.I. Hall and E.E. Shult, Geometric hyperplanes of non-embeddable Grassmannians, European J. Combin. 14 (1993) 29--35.

H. Havlicek and M. Pankov, Transformations on the product of Grassmann spaces, Demonstr. Math. 38 (2005), no. 3, 675--688.

M. Muzalewski, Foundations of Metric Affine Geometry: An Axiomatic Approach to Affine Geometry with Orthogonality, Uniwersytet Warszawski, Filia w Białymstoku, Białystok, 1990.

A. Naumowicz and K. Prażmowski, On Segre's product of partial line spaces and spaces of pencils, J. Geom. 71 (2001), no. 1-2, 128--143.ynel

M. Pankov, Transformations of Grassmannians and automorphisms of classical groups, J. Geom. 75 (2002), no. 1-2, 132--150.

M. Pankov, Grassmannians of Classical Buildings, World Scientific, Hackensack, 2010.

M. Pankov, K. Prażmowski and M. Żynel, Geometry of polar Grassmann spaces, Demonstr. Math. 39 (2006), no. 3, 625--637.

A. Passini and S. Shpectorov, Flag-transitive hyperplane complements in classical generalized quadrangles, Bull. Belg. Math. Soc. 6 (1999), no. 4, 571--587.

K. Petelczyc and M. Żynel, The complement of a point subset in a projective space and a Grassmann space, J. Appl. Log. 13 (2015), no. 3, 169-187.

K. Prażmowski, On a construction of affine Grassmannians and spine spaces, J. Geom. 72 (2001), no. 1-2, 172--187.

M. Prażmowska, K. Prażmowski and M. Żynel, Affine polar spaces, their Grassmannians, and adjacencies, Math. Pannon. 20 (2009), no. 1, 37-59.

K. Prażmowski and M. Żynel, Segre subproduct, its geometry, automorphisms, and examples, J. Geom. 92 (2009), no. 1-2, 117--142.

K. Prażmowski and M. Żynel, Possible primitive notions for geometry of spine spaces, J. Appl. Logic 8 (2010), no. 3, 262--276.

K. Radziszewski, On decomposability of affine partial linear spaces, J. Geom. 80 (2004), no. 1-2, 185--195.

M.A. Ronan, Embeddings and hyperplanes of discrete geometries, European J. Combin 8 (1987), no. 2, 179--185.

E.E. Shult, Geometric hyperplanes of embeddable Grassmannians, J. Algebra 145 (1992), no. 1, 55--82.

E.E. Shult, Points and Lines, Characterizing the Classical Geometries, Springer, Heidelberg, 2011.

M. Żynel, Finite Grassmannian geometries, Demonstr. Math. 34 (2001), no. 1, 145--160.